MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-022115-UDH-MB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: (b)(6) 2018.Pma/510k # - exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a ureteroscopy, the ncircle tipless stone extractor was found bent in the packaging, broken off at handle.Another device was opened and procedure was completed as normal.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
There has been no new information provided since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed.This included a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.The device was returned with the handle and the basket formation in the opened position.The support sheath and basket sheath were found to be secure.Visual examination noted the basket sheath and basket coil assembly are severed 1 mm from the male luer lock adapter (mlla).There are several kinks in the basket sheath.The customer stated the device was bent in the package, however, the investigation found the device to be severed/separated (material became detached/divided.Material is no long continuous, but in multiple segments).The device packaging was returned in the opened state.The device history record for the complaint device lot was reviewed.There were no non-conformances.A complaint history search revealed this is the only complaint associated with lot number 9151337.The instructions for use (ifu) provides the following: precaution section: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.All devices are inspected for functionality and damage prior to packaging and the tray the device is packaged in prevents damage to the device.The complaint device was found to have the sheath and coil wire separated near the handle.The provided information stated the device was defective and bent in the packaging.The returned device was outside of the packaging.The condition of the returned device makes it likely that it was inadvertently damaged during handling / unpacking.The investigation conclusion is cause traced to user.Unintended use error caused or contributed to event.A quality engineering risk assessment concluded no risk reduction activities are required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8085554
Report Number1820334-2018-03384
Device Sequence Number199113
Product Code FFL
UDI-Device Identifier00827002187771
UDI-Public(01)00827002187771(17)210910(10)9151337
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Catalogue NumberNTSE-022115-UDH-MB
Device Lot Number9151337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1